Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

March 13, 2012Toombs County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 13, 2012, 9:56 PM EDT for Toombs County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2012, 9:56 PM EDT (01:56 UTC)
Expired
Mar 13, 2012, 10:30 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA

County Toombs County, GA

The radar

The Robins AFB radar (KJGX), 123 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

210 
WWUS82 KFFC 140156
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
956 PM EDT TUE MAR 13 2012

GAZ113-140230-
956 PM EDT TUE MAR 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN TOOMBS COUNTY UNTIL 1030 PM EDT...

AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM OVER SOUTH THOMPSON...MOVING SOUTHEAST AT 30 
MPH. THIS IS A NEW STORM!

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TOOMBS COUNTY...INCLUDING AREAS AROUND ROCK
SPRINGS...SOUTH THOMPSON...SANTA CLAUS...CENTER...TOOMBS CENTRAL...
JOHNSON CORNER AND NEW BRANCH. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3191 8224 3208 8246 3220 8238 3214 8218
      3191 8222
TIME...MOT...LOC 0156Z 297DEG 27KT 3210 8233

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 13, 7:43 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Mar 13, 7:43 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
743 PM EDT TUE MAR 13 2012

.PREV DISCUSSION... /ISSUED 402 PM EDT TUE MAR 13 2012/

SHORT TERM /TONIGHT THROUGH THURSDAY/...
NO MAJOR FORECAST ISSUES IN THE SHORT TERM. MAY LIKE PATTERN IN
MID MARCH WILL PERSIST. BROAD UPPER RIDGE WITH WEAK WESTERLIES TO
DOMINATE THE SOUTHERN CONUS. WEAK SHORT WAVE SHOULD TAP AMPLE
MOISTURE OVER THE SOUTHEAST AND KY VALLEY BY THURS BUT NO
SIGNIFICANT PRECIP EXPECTED. BEST CHC FOR PRECIP HERE WILL BE
THURSDAY ACROSS NORTH GA BUT AGAIN LITTLE CHC FOR HEAVY PRECIP OR
SVR CONVECTION. COULD SEE ISOLD SHRA/TSRA AS WEAK WARM FRONT FEATURE
ACROSS NRN MS TO SRN GA TRIES TO LIFT NORTH WED BUT SFC FORCING
AND VERTICAL WIND SHEAR WILL BE WEAK. ANY TSRA WILL REMAIN ISOLD
AND BELOW SEVERE LEVELS. HAVE ONLY SLT CHC POPS WED AFTERNOON FOR
ISOLD SHRA/TSRA BUT EVEN THIS MAY BE A STRETCH.

USED BIAS ADJUSTED MAV/MET BLEND FOR MAX TEMPS AND BIAS-ADJUSTED
MAV FOR MIN TEMPS WITH SOME UPWARD ADJUSTMENTS IN OVERLY COOL
SPOTS.

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
MAIN CHANGE IN PATTERN IN LONG TERM IS DEVELOPMENT OF HIGH
AMPLITUDE TROUGH OVER THE WRN CONUS. GOOD AGREEMENT BETWEEN GFS
AND ECMWF FOR TROUGH TO SLOW AND CUTOFF ALONG 110W TO 120W
MERIDIAN WITH GFS TENDING TO MORE OF A CUTTOFF THAN 12Z ECMWF.
UNTIL THIS TROUGH CAN PROGRESS EAST...AFFECT HERE WILL BE ABOVE
NORMAL TEMPS AND DRY PATTERN. DID NOT MAKE MUCH CHANGES TO FCST.
COULD EASILY SEE NEAR RECORD TEMPS IF THIS VERIFIES. OTHER THAN A
CHC OF SCT SHRA/TSRA WITH ANY WEAK WAVES MOVING OVER THE RIDGE
..WHICH IS PROGGED FOR FRIDAY...NO REAL OPPORTUNITY FOR
SIGNIFICANT RAINFALL OR SEVERE WEATHER. ENJOY THE WARM WEATHER.
SPRING WILL BE IN FULL BLOOM SHORTLY.

SNELSON

.AVIATION...
00Z UPDATE...
MAJOR CONCERN FOR AVIATION ARE THE LOW CEILINGS AND VSBYS TOMORROW
MORNING. SINCE PRECIP MISSED THE MAJORITY OF THE TAF SITES TODAY
EXPECT THE VSBYS TO STAY ABOVE 2SM AT KATL AND 1SM AT OTHER TAF
SITES. WE WILL STILL SEE LIFR CONDITIONS WITH CEILINGS OF 400 FEET
AND MAYBE EVEN LESS. OTHERWISE EXPECT AN IMPROVING TREND TO VFR
CONDITIONS THROUGHOUT THE DAY TOMORROW.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON VISIBILITIES AND CEILINGS TOMORROW MORNING.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

26

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          54  82  54  85 /  20  10  10  10
ATLANTA         57  80  60  81 /  20  10  10  10
BLAIRSVILLE     50  76  50  76 /  10  10  10  20
CARTERSVILLE    52  80  51  80 /  10  10  10  20
COLUMBUS        55  81  58  84 /  20  20  10  10
GAINESVILLE     55  79  57  80 /  10  10  10  20
MACON           52  82  54  84 /  20  10  10  10
ROME            51  81  53  81 /  10  10  20  20
PEACHTREE CITY  50  79  51  83 /  20  20  10  10
VIDALIA         58  82  60  84 /  20  10  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

26
Hazardous weather outlook, Mar 13, 5:05 PM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EDT TUE MAR 13 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
505 PM EDT TUE MAR 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS POSSIBLE THIS EVENING ACROSS NORTH AND
CENTRAL GEORGIA.

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE MOVING ACROSS GEORGIA WILL BRING A
CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING TO NORTH AND
CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE OCCASIONAL CLOUD
TO GROUND LIGHTNING. PEA TO DIME SIZED HAIL WILL BE POSSIBLE IN
SOME OF THE STRONGER STORMS.

.DISCUSSION...
A SHORT WAVE WILL PASS OVER THE STATE THIS EVENING. WARM AFTERNOON
TEMPERATURES IN THE 70S HAVE ALLOWED CAPE VALUES TO INCREASE INTO
THE 1300 TO 1700 RANGE. ALSO LIFTED INDEX VALUES OF -3 TO -5
PREVAIL. THIS WILL BE SUFFICIENT FOR SCATTERED THUNDERSTORMS...
HOWEVER SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL GEORGIA ON
WEDNESDAY...ACROSS NORTHWEST GEORGIA ON THURSDAY...AND ACROSS THE
ENTIRE REGION FRIDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT
EXPECTED ON MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

16

In the hours before

Special weather statement, Mar 13, 6:10 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 PM EDT TUE MAR 13 2012

GAZ045-132245-
610 PM EDT TUE MAR 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DEKALB COUNTY UNTIL
645 PM EDT...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTHEAST OF LITHONIA TO EAST
LAKE...MOVING SOUTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED
HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAIN THEY MOVE
ACROSS DEKALB COUNTY THROUGH 645 PM EDT. ISOLATED RAIN AMOUNTS OF 2
INCHES CAN BE EXPECTED. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
EDGEWOOD... KIRKWOOD... PINE LAKE...AVONDALE
ESTATES...DECATUR...LITTLE FIVE POINTS...EAST LAKE...REDAN...GRESHAM
PARK... PANTHERSVILLE...BELMONT...LITHONIA...SNAPFINGER AND ARABIA
MOUNTAIN.

&&

LAT...LON 3380 8410 3379 8409 3372 8406 3366 8410
      3369 8435 3377 8435 3378 8435
TIME...MOT...LOC 2209Z 294DEG 16KT 3374 8402 3375 8419
          3376 8430
Local storm report, Mar 13, 6:27 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT TUE MAR 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             5 SSE SMYRNA            33.81N 84.49W
03/13/2012  E0.25 INCH       FULTON             GA   PUBLIC

            PEA SIZED HAIL WAS REPORTED ALONG INTERSTATE 285 BETWEEN
            MILE MARKERS 13 AND 15.

&&

KFRANTZ
Special weather statement, Mar 13, 7:38 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 PM EDT TUE MAR 13 2012

GAZ048-049-140015-
738 PM EDT TUE MAR 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN NEWTON AND
MORGAN COUNTIES UNTIL 815 PM EDT...

AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BRICK STORE...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
NEWTON AND MORGAN COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE BRICK STORE...MANSFIELD AND NEWBORN. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3349 8374 3362 8380 3365 8374 3362 8369
      3361 8370 3360 8368 3362 8366 3363 8365
      3358 8357
TIME...MOT...LOC 2338Z 324DEG 10KT 3360 8373
Special weather statement, Mar 13, 9:11 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
911 PM EDT TUE MAR 13 2012

GAZ086-112-113-140145-
911 PM EDT TUE MAR 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN TOOMBS...
MONTGOMERY AND EMANUEL COUNTIES UNTIL 945 PM EDT...

AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST WEST OF NORMANTOWN...MOVING EAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TOOMBS...MONTGOMERY AND EMANUEL COUNTIES...
INCLUDING AREAS AROUND NORMANTOWN...SANTA CLAUS...VIDALIA...LYONS...
KIBBEE...HIGGSTON...PONDEROSA AND OHOOPEE. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.  HEAVY RAINFALL IS ALSO EXPECTED
WITH THESE STORMS.

&&

LAT...LON 3213 8219 3217 8253 3233 8253 3236 8224
      3234 8223 3228 8222 3225 8220 3222 8220
      3218 8218
TIME...MOT...LOC 0110Z 258DEG 20KT 3226 8233
Local storm report, Mar 13, 9:46 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
946 PM EDT TUE MAR 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             VIDALIA                 32.22N 82.41W
03/13/2012  E1.00 INCH       TOOMBS             GA   PUBLIC

            ONE INCH HAIL AND SEVERAL TREES BLOWN DOWN WERE REPORTED
            IN VIDALIA.

0925 PM     HAIL             LYONS                   32.20N 82.32W
03/13/2012  E0.25 INCH       TOOMBS             GA   911 CALL CENTER

            PEA SIZED HAIL WAS REPORTED AT THE 911 CENTER IN LYONS.

&&

KFRANTZ
Special weather statement, Mar 13, 9:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
956 PM EDT TUE MAR 13 2012

GAZ113-140230-
956 PM EDT TUE MAR 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN TOOMBS COUNTY UNTIL 1030 PM EDT...

AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH THOMPSON...MOVING SOUTHEAST AT 30
MPH. THIS IS A NEW STORM!

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TOOMBS COUNTY...INCLUDING AREAS AROUND ROCK
SPRINGS...SOUTH THOMPSON...SANTA CLAUS...CENTER...TOOMBS CENTRAL...
JOHNSON CORNER AND NEW BRANCH. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3191 8224 3208 8246 3220 8238 3214 8218
      3191 8222
TIME...MOT...LOC 0156Z 297DEG 27KT 3210 8233

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 9:11 PM EDTSpecial Weather StatementFFCToombs34 min
Mar 13, 9:28 PM EDTSevere Thunderstorm WarningFFCEmanuel, Toombs32 min
Mar 14, 4:23 AM EDTDense Fog AdvisoryFFCBaldwin, Banks, Barrow, Bibb, Bleckley, Butts and 71 more6 hr

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.